MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CROSSER; RECANALIZATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CROSSER; RECANALIZATION CATHETER
Catalog Number CRUS6A
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Device-Device Incompatibility (2919); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 02/2025) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Event or Problem Description
It was reported that during a recanalization procedure, the catheter allegedly broke.It was further reported that the tip of the device allegedly stopped working and the catheter allegedly got stuck in the support catheter.Reportedly both the catheters were removed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one 6s crosser cto recanalization catheter loaded to an usher support catheter via a 6f sheath was received for evaluation.The sheath was connected to a 3 way stop cock.Residue was noted throughout the device.The distal tip of the usher support catheter was deformed.An attempt was made to pull the 6s cto device from the usher support catheter, but it was unsuccessful.No other testing was performed.Therefore, the investigation is confirmed for the reported removal device-device incompatibility as the crosser was received with an usher catheter loaded over it and attempts to remove it were unsuccessful.However, the investigation is inconclusive for the reported activation problem and break as further testing of the device could not be performed.A definitive root cause for the reported break, activation problem and device-device incompatibility could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D4 (expiration date: 02/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a recanalization procedure, the catheter allegedly broke.It was further reported that the tip of the device allegedly stopped vibrating and would no longer run.Furthermore, the catheter allegedly got stuck in the support catheter.Reportedly, both the catheters were removed.There was no reported patient injury.

Brand Name
CROSSER
Common Device Name
RECANALIZATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18316956
Report Number2020394-2023-01248
Device Sequence Number14981296
Product Code PDU
UDI-Device Identifier10801741125659
UDI-Public(01)10801741125659
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K161208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCRUS6A
Device Lot NumberGFHN2997
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer04/18/2024
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale